MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CCA0T0
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Device Damaged by Another Device (2915); Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported during intraocular lens (iol) implant procedure, surgeon used this lens on a patient, but the haptic broke off during implantation, so the haptic was left inside the patient's eye and lens and the second haptic were still stuck in the inserter.The haptic was removed from the patient's eye and a new lens inserted.No issues the first lens was being used by the resident.The trailing haptic was not folded into the taco configuration and was trailing.Not usually a problem, except that it seemed to get wrapped around the blue inserter and instead of coming out of the front with the rest of the iol (in the grooved portion), the haptic was stuck around the back of the blue inserter between the inserter and the inner clear sleeve.It was really jammed / squashed.Surgeon tried to tease it out, but the outer bulb would not come out, and it eventually just broke off and had to cut the iol out of the eye.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information was provided in a.2., a.3.B., d.9., and e.1.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Correction information was provided in h.6.Additional information was provided in h.3., h.6.And h.11.The product was returned for analysis, and the reported complaint could not be observed.Intraocular lens (iol) was not returned.Only the device was returned.The device was returned in an opened blister tray inside the product carton.The lock-out assembly has been removed.Viscoelastic is observed in the device.The plunger has been fully advanced outside the nozzle.No damage observed.Iol was not returned.The product investigation could not identify the root cause for the reported complaint as the lens was not returned.Only the device was returned for evaluation.Due to this, we are unable to confirm the lens and the plunger position for advancement and determine a root cause.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24397815
Report Number9612169-2026-00393
Device Sequence Number8318315
Product Code HQL
UDI-Device Identifier00380652397353
UDI-Public(01)00380652397353(17)291029(11)251031(10)26144236
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCCA0T0
Device Lot Number26144236
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2026
Supplement Date Received by Manufacturer03/30/2026
04/28/2026
Initial Report FDA Received Date02/19/2026
Supplement Report FDA Received Date04/24/2026
05/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexUnknown